Alert archive / Indiana / Flash Flood Warnings in 2002

Flash Flood Warning 107, NWS Indianapolis, IN

June 25, 2002Clinton County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 25, 2002, 8:35 PM EST for Clinton County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2002, 8:35 PM EST (01:35 UTC)
Expired
Jun 25, 2002, 9:00 PM EST
In force
25 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Clinton County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 260136
FFWIND
INC023-260300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 PM EST TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN CENTRAL INDIANA
  THIS INCLUDES THE CITY OF FRANKFORT

* UNTIL 1000 PM EST

* AT 830 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN 10 MILES NORTHEAST OF MICHIGANTOWN...OR ABOUT 7 MILES
  SOUTHWEST OF KOKOMO...MOVING NORTHEAST AT 35 MPH.

STORM SPOTTERS REPORT THAT 2.5 INCHES OF RAINFALL HAS FALLEN IN THE 
PAST HOUR IN THE FRANKFORT AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE FLOOD
WATERS. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
IMMEDIATELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE THREATENED BY RISING FLOOD WATERS MOVE TO HIGHER
GROUND IMMEDIATELY. DO NOT CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH.

TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.

LAT...LON 4041 8666 4021 8670 4022 8627 4042 8625

PUMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:35 PM EST, 6 hours earlier.

Area forecast discussion, Jun 25, 2:35 PM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EST TUE JUN 25 2002

A FEW STORMS STILL LEFT TO THE EAST OF THE INDY METRO AREA.  MORE
STORMS ARE FORMING IN SOUTHERN CWA AND WILL LIKELY INTENSIFY AS IT
INTERSECTS WITH OUTFLOW FROM THIS MORNINGS STORMS.

MODELS IN DECENT AGREEMENT TODAY.  AVN CONTINUES TO BE A LITTLE
FASTER WITH FROPA ON THURS COMPARED TO ETA.  WILL GO WITH SLOWER ETA
SINCE TREND IS STILL TO SLOW DOWN FRONT.

CWA REMAINS IN MOIST UNSTABLE AIRMASS UNTIL FROPA ON THURS.
THEREFORE SCATTERED TSRA REMAIN A POSSIBILITY.  THERE IS A BETTER
POSSIBLITIY OF MORE ORGANIZED STORMS OUT AHEAD OF THE FRONT ON
THURSDAY.  WILL KEEP POPS IN ON THURS NITE SINCE WILL BE GOING WITH
SLOWER FRONTAL MOVEMENT.

WENT MOSTLY WITH FWC/MAV NUMS AS THEY SEEM TO BE DOING WELL AGAINST
REALITY THE LAST FEW DAYS.

.IND...NONE
SALLY

In the hours before

Local storm report, Jun 25, 7:35 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EST TUE JUN 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    WEST PT                   IN   FLOOD
06/25/02   TIPPECANOE                     5.5 INCHES OF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:00 PM ESTFlash Flood WarningINDTippecanoe2 hr
Jun 25, 8:36 PM ESTFlash Flood WarningINDClinton84 min
Jun 25, 8:55 PM ESTFlash Flood WarningINDTippecanoe65 min

Nearby

Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.